MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 3ML BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE, IN 10ML SYRINGE, 10 USP UNITS/ML; PREFILLED HEPARIN FLUSH SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS 3ML BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE, IN 10ML SYRINGE, 10 USP UNITS/ML; PREFILLED HEPARIN FLUSH SYRINGE
Catalog Number 306521
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Multiple potential lot numbers were provided for this incident.The information for each lot number is as follows: medical device lot #: 719291n.Medical device expiration date: 1/10/2019.Device manufacture date: 7/17/2017.Medical device lot #: 726971n.Medical device expiration date: 3/25/2019.Device manufacture date: 9/29/2017.Medical device lot #: 726391n.Medical device expiration date: 3/19/2019.Device manufacture date: 9/26/2017.Medical device lot #: 726472n.Medical device expiration date: 3/20/2019.Device manufacture date: 9/26/2017.Medical device lot #: 718091n.Medical device expiration date: 12/2/2018.Device manufacture date: 7/8/2017.Medical device lot #: 721481n.Medical device expiration date: 2/1/2019.Device manufacture date: 8/8/2017.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that infections associated with central lines and the use of a 3 ml bd posiflush¿ heparin lock flush syringe, in 10 ml syringe, 10 usp units/ml were being investigated by the fda.There was no evidence that the bd device is implicated but all sources and common products are being investigated.
 
Additional Manufacturer Narrative
Correction: type of report: the initial mdr was submitted as a 30-day report.Bd has changed our position on this incident and we are making a correction to report the mdr as a 5-day report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Lot numbers 718091n, 719291n, 721481n, 726391n, 726472n, and 726971n for product code 306521 were provided for evaluation by our quality engineer team.Upon reviewing the production history for the provided lot numbers, no deviations or non-conformances were identified during the manufacturing process.A corrective and preventive action plan was initiated to further investigate and monitor this issue.One-hundred and twenty retained samples for each lot number provided were visually inspected and no abnormalities were observed in regards to the solution.Forty retained samples for each lot number provided were sent for sterility testing.The sterility testing confirmed that the samples exhibited no microbial growth after incubation.A direct causation between the reported infections and the bd franklin product has not been identified.Prior to the report of infection evaluated in (b)(4), there was no trend for infection cases reported for franklin product.The complaint is part of a new trend which began in april 2018.Capa (b)(4) was initiated to address this issue.

Brand Name
3ML BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE, IN 10ML SYRINGE, 10 USP UNITS/ML
Common Device Name
PREFILLED HEPARIN FLUSH SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key7467621
Report Number2134319-2018-00006
Device Sequence Number11061711
Product Code FOZ
UDI-Device Identifier30382903065210
UDI-Public30382903065210
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K011967
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number306521
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer04/13/2018
04/13/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date05/01/2018
08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;